Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 129, NWS Miami, FL

August 2, 2012Hendry County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 2, 2012, 5:56 PM EDT for Hendry County, Palm Beach County, Florida. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 5:56 PM EDT (21:56 UTC)
Expired
Aug 2, 2012, 6:45 PM EDT
In force
49 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 6:05 PM EDTTSTM WND GST 501 S Belle Glade, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2440 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WUUS52 KMFL 022156
SVRMFL
FLC051-099-022245-
/O.NEW.KMFL.SV.W.0129.120802T2156Z-120802T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
556 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
  EAST CENTRAL HENDRY COUNTY IN SOUTH FLORIDA.

* UNTIL 645 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  WEST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING NORTH AT
  20 MPH.

* THE STORM WILL AFFECT...
  OKEELANTA...
  SOUTH BAY...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2668 8097 2667 8057 2635 8067 2635 8089
TIME...MOT...LOC 2156Z 182DEG 19KT 2643 8078

$$

MJB
2 follow-up statements
640 
WWUS52 KMFL 022217
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
617 PM EDT THU AUG 2 2012

FLC051-099-022245-
/O.CON.KMFL.SV.W.0129.000000T0000Z-120802T2245Z/
HENDRY FL-PALM BEACH FL-
617 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN PALM BEACH AND EAST CENTRAL HENDRY COUNTIES...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLEY
LAND WILDLIFE MANAGEMENT AREA...MOVING NORTH AT 15 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2668 8097 2667 8057 2635 8067 2635 8089
TIME...MOT...LOC 2218Z 163DEG 12KT 2643 8078

$$

MJB
889 
WWUS52 KMFL 022247
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
647 PM EDT THU AUG 2 2012

FLC051-099-022256-
/O.EXP.KMFL.SV.W.0129.000000T0000Z-120802T2245Z/
HENDRY FL-PALM BEACH FL-
647 PM EDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PALM BEACH AND
EAST CENTRAL HENDRY COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING HAS EXPIRED.

HOWEVER, STRONG GUSTY WINDS TO 50 MPH AND SMALL HAIL ARE STILL 
POSSIBLE WITH THIS STORM.

LAT...LON 2668 8097 2667 8057 2635 8067 2635 8089
TIME...MOT...LOC 2217Z 163DEG 12KT 2643 8078

$$

MJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:50 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 2, 4:50 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
450 PM EDT THU AUG 2 2012

.UPDATE...POPS WERE ADJUSTED AND LARGELY INCREASED ACROSS A LARGE
PORTION OF THE REGION. CONVECTION CONTINUES TO DEVELOP ALONG SEA
BREEZE AND OUTFLOW BOUNDARIES, AND WILL BE SLOW TO DIMINISH, WITH
NO SIGNIFICANT DECREASE IN ACTIVITY EXPECTED UNTIL AFTER 00Z.

&&

.PREV DISCUSSION... /ISSUED 232 PM EDT THU AUG 2 2012/

SHORT TERM...TONIGHT THROUGH SUNDAY...LATEST 850MB STREAMLINE
ANALYSIS SHOWS A TROPICAL WAVE/TROUGH EXTENDING FROM THE NORTHERN
BAHAMAS SOUTH ACROSS CENTRAL CUBA AND INTO THE WESTERN CARIB.
LATEST WATER VAPOR IMAGES SHOW A LARGE AREA OF MOISTURE MAINLY TO
THE EAST OF THE TROUGH AXIS. MDLS MOVE THIS SYSTEM WESTWARD
THROUGH THIS PERIOD WITH MOST OF THE MOISTURE SPREADING ACROSS
SOUTH FLORIDA FROM FRI EVENING TO SUNDAY AFTERNOON. GFS ALSO SHOWS
AN UPPER LOW MOVING WEST AHEAD OF THE WAVE AND POSITIONS IT WEST OF
THE PENINSULA BY SATURDAY AFTERNOON. THE COMBINATION OF THIS TWO
SYSTEMS WILL NOT ONLY RESULT IN INCREASED LOW LEVEL CONVERGENCE
AND MOISTURE TRANSPORT, BUT ALSO INCREASED UPPER LVL DIVERGENCE
RESULTING IN INCREASING CHANCES FOR RAIN THROUGH THIS PERIOD.

LONG TERM...MONDAY THROUGH THURSDAY...TROPICAL WAVE AND UPPER LOW
MENTIONED ABOVE SHOULD MOVE WEST OF THE LOCAL AREA BY MONDAY AND
BE REPLACED BY AN ATLANTIC HIGH PRESSURE RIDGE BUILDING WESTWARD.
THIS WILL RESULT IN A MODERATE EAST FLOW BEING ESTABLISHED ACROSS
THE REGION. THIS WILL TEND FOCUS AFTERNOON CONVECTIVE ACTIVITY
MOSTLY OVER INTERIOR/WESTERN AREAS, WHILE NIGHTTIME/EARLY MORNING
SHWRS/TSTMS COULD BE EXPERIENCED OVER ERN AREAS.

TD#5 JUST EAST OF THE WINDWARD ISLANDS EARLIER THIS AFTERNOON IS
EXPECTED TO CONTINUE TO MOVE RATHER FAST WESTWARD NEXT FEW DAYS
AND SHOULD BE NEAR THE ISLANDS BY FRIDAY. THE FUTURE TRACK OF THIS
SYSTEM WILL GREATER DEPEND ON ITS ORGANIZATION AND INTENSITY AS
WELL AS ON THE STRENGTH OF THE HIGH PRESSURE RIDGE CURRENTLY OVER
THE WESTERN ATLANTIC NORTH OF THE ISLANDS. THE CURRENT FORECAST
THINKING FROM THE NATIONAL HURRICANE CENTER IS THAT THE EASTERLY
STEERING CURRENT AROUND THE BASE OF THE RIDGE SHOULD KEEP THE
DEPRESSION ON A MAINLY WESTWARD TRACK THROUGH THE CARIBBEAN SEA
THROUGH NEXT WEEK. AT THIS TIME, IT IS UNCERTAIN WHETHER MOISTURE
ASSOCIATED WITH THIS SYSTEM COULD HAVE ANY EFFECT OVER THE LOCAL
AREA. HOWEVER, IF THE LONG RANGE GFS VERIFIES, THERE COULD BE
BREEZY CONDITIONS ACROSS THE AREA DUE TO A TIGHTENING PRESSURE
GRADIENT BETWEEN THIS SYSTEM AND THE ATLANTIC RIDGE.

MARINE...PLEASANT BOATING CONDITIONS SHOULD CONTINUE AT LEAST
THROUGH THE PERIOD. HOWEVER...WINDS AND SEAS COULD BE HIGHER NEAR
SHOWERS AND STORMS SATURDAY AND SUNDAY AS THE TROPICAL WAVE MOVES
ACROSS THE AREA.

FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  78  89 / 20 30 30 50
FORT LAUDERDALE  79  90  77  89 / 10 30 30 50
MIAMI            78  91  77  90 / 10 30 30 40
NAPLES           77  91  77  90 / 10 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 2, 3:32 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT THU AUG 2 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031030-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
332 PM EDT THU AUG 2 2012

...A FEW SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED, FOCUSED ACROSS
THE INTERIOR AND TOWARDS THE EAST COAST THROUGH THIS EVENING. A
FEW SEVERE THUNDERSTORMS ARE POSSIBLE, CONTAINING FREQUENT
LIGHTNING, WIND GUSTS TO AROUND 60 MPH AND HAIL.

WIND: GUSTY WINDS AROUND 60 MPH ARE POSSIBLE IN THE STRONGEST
THUNDERSTORMS THROUGH THIS EVENING.

HAIL: QUARTER SIZED HAIL MAY OCCUR IN THE STRONGEST THUNDERSTORMS
THROUGH THIS EVENING.

FLOODING: SLOW STORM MOVEMENT WILL LEAD TO THE POSSIBILITY OF
STREET FLOODING AT ISOLATED LOCALES THIS AFTERNOON INTO EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES
AND GUSTY WINDS.

HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH
DAY, ESPECIALLY ACROSS THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Aug 2, 5:11 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 N CALOOSA             26.90N 80.26W
08/02/2012  M0.75 INCH       PALM BEACH         FL   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED PENNY SIZED HAIL.

&&

MJB
Special weather statement, Aug 2, 5:12 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
512 PM EDT THU AUG 2 2012

FLZ063-066-070-022200-
GLADES FL HENDRY FL INLAND COLLIER COUNTY FL
512 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  GLADES COUNTY
  NORTHERN HENDRY COUNTY
  EXTREME NORTH CENTRAL COLLIER COUNTY

* UNTIL 600 PM EDT

* AT 507 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LA BELLE...AND MOVING NORTH AT 25 MPH.

* THE STORM WILL AFFECT...
  ORTONA...
  MUSE...
  PALMDALE...
  LAKEPORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2720 8098 2705 8097 2700 8103 2698 8108
      2692 8107 2693 8110 2689 8111 2682 8105
      2682 8096 2648 8094 2647 8157 2703 8157
      2704 8128 2712 8127 2713 8117 2718 8117
TIME...MOT...LOC 2111Z 180DEG 20KT 2676 8140

10
Special weather statement, Aug 2, 5:21 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT THU AUG 2 2012

FLZ073-075-174-022200-
FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND
MONROE FL
521 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MIAMI-DADE COUNTY
  CENTRAL MAINLAND MONROE COUNTY

* UNTIL 600 PM EDT

* AT 520 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES EAST OF WILDERNESS WATERWAY SOUTH...AND
  MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  PA-HAY OKEE OVERLOOK...
  ROYAL PALM RANGER STATION...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2536 8107 2538 8103 2541 8101 2542 8104
      2542 8107 2543 8109 2554 8106 2556 8106
      2575 8100 2555 8051 2523 8065
TIME...MOT...LOC 2121Z 203DEG 12KT 2547 8096

10
Special weather statement, Aug 2, 5:23 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
523 PM EDT THU AUG 2 2012

FLZ067-071-022215-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
523 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 615 PM EDT

* AT 520 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HOLEY LAND WILDLIFE
  MANAGEMENT AREA...AND MOVING NORTH NORTHWEST AT 15 MPH.

* THE STORM WILL AFFECT...
  HOLEY LAND WILDLIFE MANAGEMENT AREA...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2655 8081 2662 8043 2624 8047 2621 8065
TIME...MOT...LOC 2123Z 171DEG 14KT 2634 8058

MJB
Special weather statement, Aug 2, 5:29 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT THU AUG 2 2012

FLZ067-068-168-022215-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
529 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PALM BEACH COUNTY

* UNTIL 615 PM EDT

* AT 529 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES NORTHWEST OF PALM BEACH GARDENS...AND
  MOVING EAST AT 20 MPH.

* THE STORM WILL AFFECT...
  PALM BEACH GARDENS...
  NORTH PALM BEACH...
  JUNO BEACH...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2675 8003 2675 8021 2692 8019 2695 8006
      2687 8004 2680 8003
TIME...MOT...LOC 2130Z 261DEG 20KT 2686 8011

MJB
Special weather statement, Aug 2, 5:53 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
553 PM EDT THU AUG 2 2012

FLZ066-067-071-022245-
HENDRY FL INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
553 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTHWESTERN BROWARD COUNTY
  SOUTHWESTERN PALM BEACH COUNTY
  EAST CENTRAL HENDRY COUNTY

* UNTIL 645 PM EDT

* AT 550 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR ROTENBERGER WILDLIFE MANAGEMENT AREA...AND
  MOVING NORTH AT 20 MPH.

* THE STORM WILL AFFECT...
  HOLEY LAND WILDLIFE MANAGEMENT AREA...
  OKEELANTA...
  SOUTH BAY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS.

LAT...LON 2668 8097 2667 8057 2631 8069 2632 8089
TIME...MOT...LOC 2153Z 182DEG 19KT 2641 8078

MJB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:18 PM EDTSpecial Weather StatementMFLCollier42 min
Aug 2, 3:51 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry39 min
Aug 2, 3:52 PM EDTSpecial Weather StatementMFLMonroe38 min
Aug 2, 4:09 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Aug 2, 4:16 PM EDTSpecial Weather StatementMFLBroward44 min
Aug 2, 4:27 PM EDTSpecial Weather StatementMFLMiami-Dade48 min
Aug 2, 4:29 PM EDTSevere Thunderstorm WarningMFLCollier, Glades, Hendry46 min
Aug 2, 4:33 PM EDTSpecial Weather StatementMFLMonroe42 min
Aug 2, 4:35 PM EDTSevere Thunderstorm WarningMFLPalm Beach44 min
Aug 2, 5:12 PM EDTSpecial Weather StatementMFLGlades, Hendry48 min
Aug 2, 5:21 PM EDTSpecial Weather StatementMFLMonroe39 min
Aug 2, 5:23 PM EDTSpecial Weather StatementMFLBroward52 min
Aug 2, 5:29 PM EDTSpecial Weather StatementMFLMartin46 min
Aug 2, 5:38 PM EDTSpecial Marine WarningMFL67 min
Aug 2, 5:45 PM EDTSevere Thunderstorm WarningMFLGlades45 min
Aug 2, 5:53 PM EDTSpecial Weather StatementMFLPalm Beach52 min
Aug 2, 6:17 PM EDTSpecial Weather StatementMFLMiami-Dade43 min
Aug 2, 6:53 PM EDTSevere Thunderstorm WarningMFLPalm Beach52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.